13 years old and imbalanced hormones

by Cheryl
(KS)

My daughter that is 13 started with a terrible rash at the beginning of school. We went crazy trying to figure out what she was allergic to. The rashes would come and then disappear and we went to allergy specialists and to dermatologists and nothing helped. I started reading many journals and papers; then I found a site where other woman had the same problem as her. All of the women were either on birth control of some kind or in menopause!!! Bingo - my daughter had gone several months without a period and her rash was so bad and didn't go away. I gave her some natural progesterone and within 3 days the rash was gone!!! Well I had her peak her progesterone (we said it was day 21) and then when it would have been day 28 and we lowered her progesterone she started her period. Then after her period was over the rash came back. I know she doesn't need progesterone right now (cause she tried that), I am just trying to figure out what her body is telling me. I need a good doctor that works with bioidentical hormones (all of them) and I live in KS and I can't find anyone to help her.

Comments for 13 years old and imbalanced hormones

Click here to add your own comments

Jan 14, 2012
13 years old and imbalanced hormones
by: Wray

Hi Cheryl Amazing the doctors couldn't help. She has oestrogen dermatitis, sometimes referred to as progesterone dermatitis! Progesterone peaks mid-luteal phase so they think it's due to high progesterone. But it almost always occurs during the few days before a period, but this is when progesterone levels are dropping rapidly, oestrogen too, but often this drops at a slower rate, thus skewing the ratio. This causes all manner of symptoms to occur, cravings, mood swings, anger, irrational behaviour, depression and more. Often a defective luteal phase is to blame, when the phase is shorter than the normal 12-14 days. Or sometimes low levels of progesterone are secreted by the corpus luteum resulting in a skewed ratio. Or as in your daughters case, she has been having anovulatory cycles, when no progesterone is made. Unfortunately oestrogen and testosterone are still made during the follicular phase, which raises the levels of both hormones. With no progesterone to counter them all hell can break loose. Excess levels of these two hormones suppresses ovulation, which prevents progesterone secretion. Once bleeding occurs, progesterone is now at it's lowest level, oestrogen too. But this begins rising shortly after, testosterone too, hence the rash appearing again. Progesterone doesn't rise until ovulation. I would suggest she uses the progesterone daily, through her period if it should occur, for about 2-3 months. This will ensure progesterone becomes the dominant hormone, suppressing the other two. Once she feels ready she can begin following her cycle, we have info on how to do this on our page How to use progesterone cream. If you should consider this, please see our page on Oestrogen Dominance first, as this can occur. Please don't reduce the amount as many do, blaming the progesterone. Although this does help, it's because it's no longer stimulating oestrogen. But it's essential to make progesterone the dominant hormone, only by increasing the amount will this happen. You should find following this that she begins cycling normally. My daughter was having mild problems when she started bleeding at 14, so I put her on the progesterone. She's been using it ever since and is now 30. Continued below.

Jan 14, 2012
13 years old and imbalanced hormones Part 2
by: Wray

Hi Cheryl One study says "The patient... had recurrent cyclic lesions on the skin... that appeared just before regular menstruation and persisted until a few days after." Ironically the anti-oestrogen drug tamoxifen was given to suppress it. Another study mentions "a significant premenstrual flare of skin lesions", but in this case it was caused by oestrogen, which makes a great deal of sense. The paper ends by stating "Women can become sensitized to their own estrogens; the major clue is worsening of the skin problem premenstrually" Again the drug used to suppress it was tamoxifen, see here, here and here. Another study suggests "the possible impact of estrogen mimetics, in the environment and in food... is associated with mast cell activation" Progesterone inhibits mast cell secretion, see here. I'm sorry but I can't help you with a doctor in KS. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video